MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MAX-CORE DISPOSABLE BIOPSY INSTRUMENT; BIOPSY INSTRUTMENT

BARD PERIPHERAL VASCULAR, INC. BARD MAX-CORE DISPOSABLE BIOPSY INSTRUMENT; BIOPSY INSTRUTMENT
Model Number MC1810
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary recall was issued for the max-core disposable core biopsy instrument for specific product code/lot number combinations.The affected product code/lot number combinations may be at risk of having firing issues.An example of a firing issue is where the device does not completely fire, resulting in the inability to obtain tissue samples.A root cause investigation and field action determination was conducted as a result of an increase in complaints for failure to fire, firing problem, and failure to obtain samples.The investigation included an extensive manufacturing review, risk documentation review for the three reported malfunctions, and evaluations performed on the returned devices.The root cause for the increase in complaints was related to mold maintenance that was performed on the cannula over-mold for mold 3.That maintenance had the unintended consequence of impacting product performance in specific low frequency use situations.The change made to mold 3 increased the spacing between the locking and unlocking mechanisms of the device, resulting in a reduction in stored energy within the device.This, in combination with the density of the tissue being biopsied, can occasionally result in issues where the device does not fully fire when the trigger is pressed (i.E.Only the stylet fires).All lots manufactured after the maintenance on mold 3 was performed are included in the scope of the recall.All reported complaints from the affected product code/lot number combinations that are possibly related to the firing issue have been classified as failure to fire, firing problem, or failure to obtain samples.This reported complaint is from an affected lot number that was reported for one of these firing issues.(expiration date: 05/2022).
 
Event or Problem Description
It was reported that during an ultrasound-guided liver biopsy through normal density tissue, the device allegedly failed to obtain sample.A coaxial needle was not used.The procedure was completed using another device.There was no reported patient injury.

Brand Name
BARD MAX-CORE DISPOSABLE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUTMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11812082
Report Number2020394-2021-01032
Device Sequence Number3148921
Product Code KNW
UDI-Device Identifier00801741084461
UDI-Public(01)00801741084461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC1810
Device Catalogue NumberMC1810
Device Lot NumberREDT0926
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight73